What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 22, 10:38 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 22, 10:38 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1138 AM EDT Fri Aug 22 2025
...FLOOD WATCH FOR MUCH OF SOUTHEAST GA FROM 5 PM THROUGH 12 AM...
...HIGH RIP CURRENT RISK CONTINUES AT AREA BEACHES...
...WAVES OF THUNDERSTORMS AND HEAVY DOWNPOURS THIS WEEKEND..
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
.UPDATE...
Issued at 1139 AM EDT Fri Aug 22 2025
Late morning surface analysis depicts a wavy frontal boundary
positioned along the northern Gulf coast and the Deep South.
Meanwhile, high pressure (1020 millibars) stretches from the
eastern Great Lakes through the Ohio and Mississippi Valleys in
the wake of this frontal boundary. Aloft...troughing was slowly
digging southeastward from the southern Appalachians and the
Tennessee Valley towards the Deep South, while "Heat Wave" ridging
remains stuck over the Four Corners region of the Desert
Southwest. Latest GOES-East derived Total Precipitable Water
imagery indicates that a deep tropical air mass was over our area,
with PWAT values ranging from around 2 inches to 2.25 inches.
Showers and a few embedded thunderstorms were already developing
in this tropical air mass across portions of the Suwannee Valley,
inland southeast GA, and inland northeast FL late this morning.
Early morning convection that became widespread along the FL Big
Bend and Nature Coasts has spread a veil of thick cirrostratus
along the I-75 corridor in the Suwannee Valley and north central
FL, where temperatures were closer to 80 degrees at 15Z. Multi-
layered cloudiness closer to the approaching frontal boundary has
overspread locations north of Waycross in southeast GA, where
temperatures were also closer to 80 degrees. A healthy cumulus
field was developing elsewhere, as temperatures have climbed to
the mid and upper 80s. Dewpoints were generally in the mid to
upper 70s as we approach the noon hour.
We opted for a Flood Watch issuance late this afternoon through
midnight tonight for much of southeast GA, where convection is
likely to congregate and persist along and ahead of an approaching
frontal boundary. Deep tropical moisture and some support from a
jet streak entrance region (exiting the North Carolina coast)
should support widespread, slow moving downpours that will expand
in coverage during the late afternoon and evening hours (see
"Hydrology" discussion below for details). Meanwhile, numerous
showers and thunderstorms will blossom along mesoscale boundaries
in this typically hot and humid air mass across northeast and
north central FL, with activity potentially somewhat limited over
southern portions of the Suwannee Valley this afternoon by thick
cirrostratus that was left over from early morning convection
along the Gulf coast. This activity will generally push
northeastward, with pulsing storms possible later this afternoon,
especially along the I-95 and I-10 corridors. A few strong to
isolated severe storms cannot be ruled out through the evening
hours, with downburst winds of 40-60 mph and frequent lightning
strikes accompanying the expected torrential downpours within
stronger activity. Activity should mostly push offshore or lift
into southeast GA by this evening. Highs will climb to the upper
80s and lower 90s at most locations, except mid 80s where multi-
layered cloud cover remains thicker over portions of north central
FL and inland southeast GA.
Low level west-southwesterly flow may ignite another round of
nocturnal convection over Apalachee Bay and along the FL Big Bend
and Nature coasts that will attempt to push inland towards the
I-75 corridor in the Suwannee Valley and north central FL during
the predawn and early morning hours on Saturday. Otherwise, low
stratus clouds will likely overspread southeast GA during the
predawn hours along and behind the stalling frontal boundary. Lows
tonight will only fall to the low and mid 70s at most locations.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 220 AM EDT Fri Aug 22 2025
Cold front over SE GA on Saturday will gradually weaken and trek
southward into NE FL on Sunday. West-southwest steering flow and
deep tropical airmass (PWATs 2-2.3 in) situated over the region
will support waves of numerous to widespread showers and storms
capable of producing heavy downpours. With a moist airmass and
slow storm motions, localized flooding will be possible this
weekend especially where storms train and in urban and low lying
areas. WPC has a Marginal risk of excessive rainfall across SE GA
and NE FL for the weekend. Stronger storms will be mainly focused
along the frontal boundary, as well as the sea breeze and outflow
interactions. WSW flow will shift the Gulf sea breeze well inland
each day and keep the Atlantic sea breeze pinned to the coast.
Highs will range from the upper 80s to around 90. Overnight lows
will be in the 70s.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 220 AM EDT Fri Aug 22 2025
On Monday, a mid-upper trough over the Great Lakes amplifies and
digs southward pushing a dry cold front into SE GA. Drier air
begins to filter in from the northwest Monday afternoon in the
wake of front lower rain chances over inland SE GA. The cold front
passes through the area and into central FL on Tuesday. The
unseasonably dry air settles over the area for Tuesday potentially
lowering PWATs to near 1 inch in SE GA. This will limit the best
chances for showers and storms to NE FL. Isolated to widely
scattered showers and storms prevail through Thursday with the
lingering drier air and high pressure remaining to the north.
Highs will generally be in the upper 80s to low 90s.
&&
.AVIATION...
(12Z TAFS)
Issued at 756 AM EDT Fri Aug 22 2025
Showers and thunderstorms developing along the FL Big Bend and
Nature coasts will likely diminish in coverage and intensity as
they approach Interstate 75 this morning. A few showers could
approach the GNV terminal through around 16Z, but confidence was
too low to indicate anything other than vicinity coverage at this
time. VFR conditions will otherwise prevail at the regional
terminals through at least 16Z. Showers and thunderstorms will
begin to develop along inland moving sea breeze boundaries late
this morning and early this afternoon, with initial activity along
the Gulf coast sea breeze likely impacting GNV towards 18Z and SGJ
and the Duval County terminals and SGJ towards 19Z. TEMPO groups
for brief wind gusts near 30 knots and IFR visibilities during
heavier downpours were placed in the northeast FL TAF sites
through around sunset. Convection will likely begin developing
over inland portions of southeast GA during the early to mid
afternoon hours, with activity likely not converging on SSI until
around or just after sunset this evening. Convection may linger
across southeast GA during the overnight hours, and we chose the
23Z-03Z time frame for the TEMPO group that includes brief wind
gusts around 30 knots and IFR visibilities during heavier
downpours. MVFR ceilings will then likely develop near the SSI
terminal during the predawn hours on Saturday, with periods of IFR
visibilities expected overnight at VQQ. VFR conditions will
otherwise prevail overnight at the northeast FL terminals.
&&
.MARINE...
Issued at 1139 AM EDT Fri Aug 22 2025
Long period swells emanating from Hurricane Erin will keep
combined seas elevated through the weekend, especially offshore.
Small Craft should continue to Exercise Caution if venturing
offshore, where seas of 4-6 feet will persist through the weekend,
while seas near shore will range from 3-5 feet. Meanwhile, a
stationary frontal boundary over the Georgia waters will remain in
place through the weekend. Rounds of showers and thunderstorms
will impact our local waters from this afternoon through Monday
evening. The frontal boundary will then shift southward on
Tuesday, stalling across the Florida peninsula towards midweek,
resulting in a decreasing coverage of showers and thunderstorms
for our area by Tuesday and Wednesday. Seas early next week will
subside slightly to 2-4 feet near shore and 3-5 feet offshore.
Rip Currents: Long period swells of 13-15 seconds will likely
persist through the weekend at area beaches. Breakers of 2-4 feet
will keep a high rip current risk in place today at all area
beaches, with this high risk continuing through at least Saturday
at the northeast FL beaches. A higher end moderate risk is
expected at the southeast GA beaches on Saturday and at all area
beaches on Sunday and Monday.
&&
.FIRE WEATHER...
Issued at 1139 AM EDT Fri Aug 22 2025
Light and variable transport winds and multi-layered cloud cover
in place across southeast GA today will generally yield poor
daytime dispersion values. Meanwhile, southwesterly surface and
transport winds for locations along and south of the Interstate 10
corridor will result in fair daytime dispersion values inland,
with poor values forecast for coastal locations. Similar
conditions will prevail across our area on Saturday. Southwesterly
transport winds will then become breezy by Sunday for locations
south of I-10, with westerly surface and transport winds forecast
elsewhere. Generally fair daytime dispersion values are forecast
on Sunday, with pockets of good values for locations south of I-10
possible. Rounds of widespread showers and thunderstorms are
forecast to traverse our region through Monday before a
substantially drier air mass overspreads our region by Tuesday and
Wednesday.
&&
.HYDROLOGY...
Issued at 1139 AM EDT Fri Aug 22 2025
Slow moving downpours developing over inland portions of southeast
GA late this morning will expand in coverage and intensity later
this afternoon, with activity likely extending into the evening
and overnight hours as a frontal boundary stalls over these
locations. Widespread 1-2 inch rainfall totals are forecast, with
localized totals in excess of 3 inches possible. Flood Watches
have been issued for most of southeast GA through midnight
tonight, with locations at urban and normally flood prone areas at
greatest risk from flash flooding later today and this evening due
to slow moving and possibly "training" downpours that repeatedly
impact the same areas. The Weather Prediction Center has placed
much of southeast GA within a "Slight" Risk (level 2 of 4) for
Excessive Rainfall today, with a "Marginal" Risk (level 1 of 4) in
place elsewhere, as localized flooding will be possible across
northeast and north central FL through this evening as well.
"Marginal" Risks will continue on Saturday and Sunday for our
area, as the stalling frontal boundary produces rounds of heavy
downpours and thunderstorms across our area.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 90 72 87 71 / 90 60 90 40
SSI 89 75 86 74 / 80 70 90 60
JAX 92 74 89 74 / 80 60 90 40
SGJ 91 74 89 75 / 80 70 90 50
GNV 90 74 89 74 / 80 50 80 40
OCF 87 74 88 75 / 80 50 80 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ124-125-
138-233-333.
GA...Flood Watch from 5 PM EDT this afternoon through this evening
for GAZ132>136-149-151>154-165-166-250-264.
High Rip Current Risk until 8 PM EDT this evening for GAZ154-166.
AM...None.
&&In the hours before
Special weather statement, Aug 22, 11:46 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1246 PM EDT Fri Aug 22 2025
FLZ322-422-522-221715-
Southeastern Columbia FL-Southwestern Columbia FL-
Northern Columbia FL-
1246 PM EDT Fri Aug 22 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL COLUMBIA COUNTY
THROUGH 115 PM EDT...
At 1245 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake City, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Watertown, and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3012 8267 3021 8272 3034 8246 3012 8246
TIME...MOT...LOC 1645Z 263DEG 14KT 3018 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 22, 12:12 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
112 PM EDT Fri Aug 22 2025
GAZ152>154-165-166-264-221745-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-
112 PM EDT Fri Aug 22 2025
...STRONG THUNDERSTORMS WILL IMPACT CAMDEN...GLYNN...EAST CENTRAL
BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES THROUGH 145 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Waverly, or 9 miles southwest of Brunswick, moving
east at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Woodbine, Dock
Junction, Kings Bay Base, Country Club Estates, Thalmann, and Sea
Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8125 3110 8137 3079 8142 3070 8141
3070 8149 3072 8149 3071 8159 3072 8157
3075 8173 3079 8179 3079 8187 3083 8190
3081 8196 3080 8197 3126 8189 3134 8148
3128 8139 3131 8134 3127 8122
TIME...MOT...LOC 1712Z 257DEG 12KT 3104 8158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
NELSONSpecial weather statement, Aug 22, 12:27 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
127 PM EDT Fri Aug 22 2025
GAZ154-165-166-221815-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
127 PM EDT Fri Aug 22 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES THROUGH 215 PM EDT...
At 127 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Jekyll Island, or 8 miles southwest of Brunswick,
moving east at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, St. Simons Island, Jekyll Island, St Simons Island
Village, High Point, and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 8137 3088 8141 3091 8162 3112 8162
3111 8161 3112 8160 3113 8158 3117 8137
TIME...MOT...LOC 1727Z 274DEG 12KT 3103 8155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
NELSON